MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC:1"NDLE;EXT IN; ULTRACLEAN ELECTRODES

CONSOLIDATED MEDICAL EQUIPMENT ULTRACLEAN ELEC:1"NDLE;EXT IN; ULTRACLEAN ELECTRODES
Model Number 139105EXT
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported damaged device was not returned to conmed for evaluation, however, photographs of the device were taken, sent and inspected.The extended insulation of the electrode appeared black and charred.The insulation appears as if it combusted or was in proximity to material that combusted.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.A historical review was completed and revealed 8 similar complaints for this device family in the past two years.In that same timeframe, (b)(4) units have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4).A clinical data report (cdr) states the undesirable side effects, under normal conditions of use, are acceptable when weighed against the benefits to the patients.The instructions for use advise the user to never use these devices in the presence of flammable gases, flammable prep solutions or drapes, oxidizing gases such as nitrous oxide (n2o) or in oxygen-enriched environments.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported to (b)(6), their distributor for item 139105ext ultraclean elextrode, that the bovie tip associated with mdr 3003705485-2018-00026 caused a flash fire during use.No patient injury was reported.These two 139105ext devices were returned unused to (b)(6) for testing, however, a photograph of the tip "charred" was provided.This report is raised on the basis of a photograph revealing a device malfunction.

Brand Name
ULTRACLEAN ELEC:1"NDLE;EXT IN
Common Device Name
ULTRACLEAN ELECTRODES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key7293882
Report Number3007305485-2018-00027
Device Sequence Number19089950
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)220815(10)201709164
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model Number139105EXT
Device Catalogue Number139105EXT
Device Lot Number201708164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1